MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two samples from the same patient tested with elecsys hiv duo on two cobas e 801 analytical units.The first sample resulted in an hiv duo value of 124 coi (reactive), with sub-results of hiv ag = 124 coi and anti-hiv = 0.152 coi when tested on the first e 801 analyzer.This sample was repeated on the first e 801 analyzer, resulting in a value of 124 coi (reactive), with sub-results of hiv ag = 124 coi and anti-hiv = 0.257 coi.Another tube of the first sample was tested in a sister laboratory on a second e 801 analyzer, resulting in an hiv duo value of 97.3 coi (reactive), with sub-results of hiv ag = 97.3 coi and anti-hiv = 0.158 coi.A third tube of the first sample was tested on the second e 801 analyzer, resulting in an hiv duo value of 88.8 coi (reactive), with sub-results of hiv ag = 88.1 coi and anti-hiv = 0.162 coi.The first sample was tested on an abbott analyzer, resulting in an hiv value of 0.23 s/co (non-reactive).The third tube of the sample was also tested on the abbott analyzer, resulting in an hiv value of 0.24 s/co (non-reactive).The pcr result for the first sample was negative.A second sample collected from the patient was tested on the first e 801 analyzer on (b)(6) 2026, resulting in an hiv duo value of 172 coi (reactive), with sub-results of hiv ag = 172 coi and anti-hiv = 0.174 coi.This sample was repeated on the abbott architect analyzer on (b)(6) 2026, resulting in an hiv value of 0.39 s/co (non-reactive).
 
Additional Manufacturer Narrative
The serial number of the first e 801 analyzer is (b)(6).The serial number of the second e 801 analyzer was requested, but not provided.Calibration and controls were acceptable.No instrument alarms were reported.Single false reactive results may occur in elecsys hiv duo as the labeled specificity of this assay is claimed as <100%.All initially reactive samples (results = 1.0 coi) should be re-determined in duplicate with the elecsys hiv duo assay.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.Elecsys hiv duo performs within specification.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24584252
Report Number1823260-2026-00886
Device Sequence Number21140529
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08836973190
Device Lot Number839092
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEBS/AUGMENTIN.; VITAMIN.
Patient Age30 MO
Patient SexFemale